Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Itching on the body in pregnancy. Raised alkaline phosphate levels. Taking Udiliv tablets. Risks for the baby?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
I am 35th week pregenant, am getting itching all over my body, today i went to doctor and she suggested for Alkaline Phosphatase test, the results of the test 377*. Can you please help me, it there any problem for my baby.

My doctor suggested, take Udiliv tables.

Pl kindly help me on this.
Posted Tue, 24 Apr 2012 in Pregnancy
Answered by Dr. Rohit Batra 2 hours later

Thanks for your query.

Itching in pregnancy may be because of many conditions.
Some of them are related to Pregnancy and some are dermatological conditions.
Have you any family history of itching?(in view of scabies).

You need Dermatologist opinion to find cause of itching?
As per your raised Alk Ph level, this may be due to some hepatic cholestasis. which occurs sometimes in pregnancy. you need complete screening of liver functions.
You also need Ultrasonography abdomen specially for hepatobilliary system.
I will suggest to have Physician review to rule out other causes of Raised alk ph levels.
Your problem should resolve after delivery.

You have already started tab Udliv.. this will relieve itching and will also affect on Alk ph levels.
As for as problem to baby is concerned, this is unlikely with raised alk ph levels.
I presume a basic workup to rule out Congenital malformations in baby has already been done by gynecologist.

You can try topical calamine or Crotomiton lotion. this will relieve itching.

I hope you query is answered.

If you have no more questions in followup then please do accept my reply.

Have a Happy new year and good outcome of your pregnancy in New Year.

With Regards
Dr Rohit Batra.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor